MAUDE Adverse Event Report: APIFIX LTD. MID-C 115; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 115; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Production process analysis: a review of the device history record confirmed that the device was manufactured and tested according to relevant procedures, and shipped according to manufacturer's specifications.User (surgeon and patient) information analysis: on (b)(6) 2022 apifix clinical trials manager was informed that patient (b)(6), index procedure performed on (b)(6) 2020, is scheduled for revision surgery on (b)(6) 2022 due to implant breakage at end-of-way.Clinical affairs reviewed the patient's pre-op plan and x-rays.Per apifix measurements, the patient's (pre-op) lateral bending (lb) was measured at 27° each curve, which constitutes 2 (two) structural curves (out of indication).Per the pssg (pediatric spine study group) measurements, patient x-rays revealed that the patient's primay cobb angle to be at 61° (out of indication).Apifix advised placement of the implant to be at t9-t10, however the surgeon placed the device at t8-t9.On (b)(6) 2022 the patient underwent a revision procedure in which "the initial implant was removed and new apifix implant reimplanted.The t8 and l3 screws remained intact.The t9 was removed and replaced with a new larger screw." risk assessment: implant breakage can result from trauma, practicing contact or high demand sports, hyper-kyphosis, inserting the pedicle screws in a wrong trajectory which locks the poly-axial joints, not working according to the surgical technique (e.G., minimally invasive approach and/or not using the trial tool properly).The risk for breakage due to the above increases when the implant reaches its maximal elongation.Reoperation events are a known risk that was assessed and recorded by the product risk management file.The risk of broken rod has been assessed and found to be acceptable the current implant breakage rate due to any reason is in line with the rate reported in the literature for this type of complication as described in the company's cer (clinical evaluation report).The risk has been quantified, characterized, and documented as acceptable within a full risk assessment.Apifix is closing this complaint, but will continue to monitor this 'failure mode'; complaint trending will continue to monitor per post marketing surveillance procedure.If any further relevant information is identified, the complaint file will be reopened and a supplemental will be filed.
 
Event or Problem Description
On (b)(6) 2022 apifix clinical trials manager was informed that patient (b)(6) was scheduled for revision surgery on (b)(6) 2022.
 
Additional Manufacturer Narrative
Return analysis: upon receiving the explanted devices at orthopediatrics in warsaw, in, the devices were cleaned and sterilized.The devices were photographed and analyzed.The device was fractured at the mid-point of the pole.Post fracture it seems the pole remained within the body of the mid-c as indicated by wear and material deformation at the edges of the pole fracture plane and along the inner diameter of the female body.Spherical rings did show any obvious signs of wear.

Brand Name
MID-C 115
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key16173155
Report Number3013461531-2022-00072
Device Sequence Number19491372
Product Code QGP
UDI-Device Identifier07290018128039
UDI-Public07290018128039
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMID-C 115
Device Catalogue NumberMUS-115-040
Device Lot NumberAF-01-01-19
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer12/19/2022
Initial Report FDA Received Date01/16/2023
Supplement Report FDA Received Date05/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age18 YR
Patient SexMale